MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 40 CM; INTRODUCER, CATHETER

ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 40 CM; INTRODUCER, CATHETER
Model Number IPN037302
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported the line was leaking near the cap.The picc was removed and a new one inserted.No patient harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one s-lumen picc for investigation.Signs of use in the form of biological material were noted in the extension line.Visual inspection of the distal extension line confirmed a hole adjacent to the luer hub.This damaged is consistent with the molding defect seen on picc extension lines.The distal luer hub was cross sectioned to examine the portion of the extension line inside of the hub.No obvious defects or anomalies were observed.The total length of the catheter body was measured to be 16.0" which is within specifications of 15.75"-16.25" per catheter product drawing.The outer diameter of the distal lumen measured to be 0.09545" which is within specifications of 0.093"-0.097" per distal extension line extrusion product drawing.The inner diameter of the distal extension line measured to be 0.057" which is within specifications of 0.055"-0.059" per distal extension line extrusion product drawing.This indicates that the wall thickness measured as expected.The extension line was functionally tested per the instructions for use (ifu).The ifu provided with this kit states, "attach pre-filled saline syringe, if provided, or other syringe to si dearm and flush distal lumen with sterile saline solution.Leave syringe in place." when the distal line was pressurized with a water filled lab inventory syringe, water leaked from the hole in the extension line.A manual tug test confirmed the extension line was secured within its luer hub.A device history record review was performed, and no relevant findings were found.The ifu provided with this kit states the following: "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." "open catheter clamp prior to infusion through lumen to reduce risk of damage to extension line(s) from excessive pressure".The complaint is confirmed.Visual inspection of the distal extension line confirmed a hole adjacent to the luer hub.The catheter met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.This damaged is consistent with the molding defect seen on picc extension lines.A non-conformance request has been initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 40 CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12609807
Report Number9680794-2021-00530
Device Sequence Number1414616
Product Code DYB
UDI-Device Identifier50801902120699
UDI-Public50801902120699
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberIPN037302
Device Catalogue NumberCDC-44041-VPS2
Device Lot Number13F21C0102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED